Restless Leg Syndrome Can Be Caused By Your Medication- Atlanta ENT

Restless Leg Syndrome, also known as Willis-Ekbom disease, is characterized by an intense need to move one’s legs when relaxed or trying to go to sleep. Many people remain undiagnosed because their cases aren’t severe enough to warrant treatment, but others may find RLS interferes with their lives by preventing them from getting a good night’s sleep. In some cases, sufferers may even find that their limbs move or twitch on their own during sleep.

What many people don’t know is that their RLS may be caused or exacerbated by their medication, including your prescribed antihistamines. The only real way to determine whether this is the case for you is to consult an ENT specialist who can correctly diagnose you.

However, if you are experiencing Restless Leg Syndrome while on any of the following drugs, you should make an appointment! Here is an incomplete list of some drugs that are known to cause RLS:

  • Antiemetics
  • Antihistamines
  • Antidepressants
  • Antipsychotics
  • Anticonvulsants
  • Sleeping pills

Restless Leg Syndrome may seem like nothing more than an annoyance, but if it interferes with your ability to get a good night’s sleep it can cause more problems than you may be prepared to face. Lack of sleep can cause problems as innocent as tiredness and as serious as a heart attack. New studies are constantly showing how important it is for you to regularly get a good night’s sleep, so do your body a favor and make an appointment with an ENT specialist to evaluate your Restless Leg Syndrome. Your medication may need to be changed in order to prevent any further health problems from developing!

Ramie A Tritt, MD, President, Atlanta ENT

Recent Posts

Categories

Contact Form
Please enter your name.
Your email address.
The message you wish to send.